MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP213H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/24/2026.H6 component code: c22 - photo analysis.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: when were the needles detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.Received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty-one unopened samples was received for analysis.The product code is vcp213h.Two photographs were provided.The first depicts two boxes labeled with product code vcp213h.The second depicts one box and some winding formers in two plastic bags.Upon visual inspection of the returned samples, the swage and attachment area were noted to be as expected.The sutures were dispensed without any problem.The sutures were noted with significant difference in suture diameter and coloration at the tipping area.As per this condition observed in the sutures were submitted to flex test.The samples broke due to improper tipping, as the sutures were breaking away from the swage area.Based on the information currently available, damaged suture was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one empty labeled winding former and one used needle were received for analysis.Product code vcp213.During the visual inspection of the returned needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was observed.In addition, the suture was not returned for evaluation.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.It was reported that the problem of pulling off suture needle happened in surgery.Total 5 products occurred needle pull off issue.Changed another one to complete the surgery.There were no patient consequences reported.The needle did not fell into the patient.Additional information was requested.

Brand Name
VCL+ UD 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24428263
Report Number2210968-2026-01899
Device Sequence Number15885548
Product Code GAM
UDI-Device Identifier10705031051645
UDI-Public(01)10705031051645(17)290831(10)103E4K
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP213H
Device Lot Number103E4K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown